MAUDE Adverse Event Report: BALLARD MAP ADULT, 14 FR, DSY, MDI; VAP CLOSED SUCSTION CATHETERS & ACCESSORIES

BALLARD MAP ADULT, 14 FR, DSY, MDI; VAP CLOSED SUCSTION CATHETERS & ACCESSORIES
Model Number 240148-5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is in-progress.The actual complaint product was not returned for evaluation.Photos of the device were provided by the customer.All information reasonably known as of 25-nov-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that "the incident was caused by the blocking of the green push button which is used to allow the rotation of the dial.As a result of this blockage, the button broke.Therefore, the closed system had to be changed in its entirety.This incident took place in a patient in pressure support." no patient injury was reported.Additional information received 06-nov2020 indicated that apart from changing the closed system, no medical intervention was necessary.The incident was further described as "the kind of green push button that you have to press to allow the wheel to rotate was blocked.Tried to turn it in all sense and take my time, it ended up breaking and i turned the ring into the void.We had to change the entire closed system in a patient using inspiratory support (therefore need to clamp the intubation probe with kocher forceps in a patient with almost no reserve) [physician] was present and accompanied us during the change of material which went well.".
 
Additional Manufacturer Narrative
Per review it was determined that the original lot number reported was not a valid avanos lot number.A review of the device history record is not possible as a valid lot number was not provided.A photo of the device was provided by the customer; however, no root cause could be determined.All information reasonably known as of 18 dec 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD MAP ADULT, 14 FR, DSY, MDI
Common Device Name
VAP CLOSED SUCSTION CATHETERS & ACCESSORIES
MDR Report Key10909305
Report Number8030647-2020-00100
Device Sequence Number11570733
Product Code BSY
UDI-Device Identifier00609038200705
UDI-Public00609038200705
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number240148-5
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date12/18/2020
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1